After being intimate with her husband, the woman began experiencing dizziness, itchiness, and diarrhea. Doctors determined she was in anaphylactic shock.
And the culprit for the woman's sex-realted health scare was? Her husband had been taking penicillin to treat an infeciton of his own, and she was severely allergic to it.
OB/GYN Dr. Nita Landry says having a severe allergic reaction to semen is not common, but possible. She explains it can be due to chemicals or proteins in the body fluid.
The Doctors say the couple's story highlights an important takeaway for couples where one person has a severe allegry and they suggest waiting for a period of time before having if either person is allergic to anything the other one is taking. In this couple's case, they were advised to wait at least a week after he stopped taking the penicillin.
Dr. Nita says using a condom can also help protect someone from exposure.